MAUDE Adverse Event Report: COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G56403
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use (ifu) precautions: "the benefit of a peg tube to the patient must be weighed against the risks associated with any indwelling gastronomy feeding tube." prior to distribution, all flow 20 percutaneous endoscopic gastrostomy set - pull are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
The following information was provided to cook by the user: this was a new peg placement.There were no issues during the placement [of the device].The placement was verified endoscopically, the bumper was appropriately noted in relation to the skin.The peg site became infected prior to being utilized for feedings, as it was placed for use post chemo and radiation for a neck/throat cancer.The patient returned to the gastro-intestinal (gi) lab within seven (7) days of the initial peg placement as a result of being seen by the oncologist.Additional information was received on 01-may-2019: the device was placed (b)(6) 2019 [with] no issues.[the patient] returned (b)(6) 2019 [with an] infection [that was] treated with oral antibiotics with success.Several attempts were made in an attempt to collect additional information regarding patient impact and product usage.It is unknown if a section of the device remained inside the patient's body.The patient required antibiotics due to this occurrence.Because the complainant stated that the infection was treated with success, we can conclude that this information does not reasonably suggest the patient was adversely impacted.

Brand Name
FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8625127
Report Number1037905-2019-00259
Device Sequence Number13938511
Product Code KNT
UDI-Device Identifier00827002564039
UDI-Public(01)00827002564039(17)191031(10)W4138734
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberG56403
Device Catalogue NumberFLOW-20-PULL-SSK-S-T
Device Lot NumberW4138734
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2019
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;